Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 6, 2025, 4:01 AM CDT for Phelps County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2025, 4:01 AM CDT (09:01 UTC)
- Expired
- Jun 6, 2025, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Phelps County, MO
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted.
510
WGUS53 KSGF 060901
FFWSGF
MOC161-061200-
/O.NEW.KSGF.FF.W.0036.250606T0901Z-250606T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
401 AM CDT Fri Jun 6 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
East Central Phelps County in east central Missouri...
* Until 700 AM CDT.
* At 401 AM CDT, The public reported street flooding due to
thunderstorms producing heavy rain in Rolla. Between 1.5 and 2.5
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rolla, St. James, Northwye and Rosati.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3799 9180 3803 9153 3800 9153 3797 9153
3796 9153 3795 9153 3787 9178
FLASH FLOOD...OBSERVED
$$
RN1 follow-up statement
257
WGUS73 KSGF 061155
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
655 AM CDT Fri Jun 6 2025
MOC161-061205-
/O.EXP.KSGF.FF.W.0036.000000T0000Z-250606T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Phelps MO-
655 AM CDT Fri Jun 6 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING FOR EAST
CENTRAL PHELPS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3799 9180 3803 9153 3800 9153 3797 9153
3796 9153 3795 9153 3787 9178
$$
KPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:40 AM CDT, 1 hour 21 minutes earlier. Its key messages:
- Complex of showers and thunderstorms will move through this morning. Damaging wind gusts up to 60 mph, frequent lightning and localized flooding are the main hazards. Greatest severe threat is southwest of Springfield.
- Flood Watch is in effect for far southeastern Kansas and far southern Missouri this morning. Rainfall amounts this morning will range from 0.5in to 2.0 inches with localized 3-4 inch amounts across far southwest Missouri.
- Additional rounds of showers and storms will occur through the weekend. Localized flooding and damaging winds will be a concern with the strongest storms both Saturday and Sunday.
Area forecast discussion, Jun 6, 2:40 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
240 AM CDT Fri Jun 6 2025
.KEY MESSAGES...
- Complex of showers and thunderstorms will move through this
morning. Damaging wind gusts up to 60 mph, frequent lightning
and localized flooding are the main hazards. Greatest severe
threat is southwest of Springfield.
- Flood Watch is in effect for far southeastern Kansas and far
southern Missouri this morning. Rainfall amounts this morning
will range from 0.5in to 2.0 inches with localized 3-4 inch
amounts across far southwest Missouri.
- Additional rounds of showers and storms will occur through the
weekend. Localized flooding and damaging winds will be a
concern with the strongest storms both Saturday and Sunday.
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 240 AM CDT Fri Jun 6 2025
Current Conditions and Synoptic Pattern: Water vapor and upper
air analysis continues to show a broad trough with embedded
shortwaves across the western half of the CONUS. One shortwave
was currently moving through Kansas and Oklahoma. Moisture
levels remain high across the area with the 00z KSGF sounding
measuring a 1.53in PW value (higher values remain just south of
the area). A low level jet has become established from west
Texas up into central Oklahoma. This was feeding a cluster of
thunderstorms across the Kansas/Oklahoma border. A
1000-2000j/kg MU CAPE gradient exists along the KS/OK border
east into southern Missouri with even higher instability
further south of the region. A stationary front was located just
south of Highway 60 across southern Missouri. It was mild/humid
with temps and dews around 70. A second area of showers and
thunderstorms (more elevated in nature) had developed across the
Lake of the Ozarks and Rolla areas.
Today: Generally following the 00z HREF guidance which has done
a fairly good job with the evolution of precip overnight. This
suggests that the area of showers and storms northeast of
Springfield will likely continue for a few hours before moving
east of the area by sunrise. Lightning and heavy rainfall are
likely with this activity and perhaps even localized flooding.
The larger area of showers and thunderstorms will likely
continue sliding east/southeast towards the area however recent
radar trends are showing the more intense storms moving more
southerly into central Oklahoma. However given the adequate
instability, 0-6km shear of 30-40kts and the location of the
stationary front, this complex will likely affect the area with
lightning and heavy rainfall at the very least as it moves in
during the 3-6am timeframe. The more intense storms with
damaging wind potential and small hail will likely be confined
to areas of far southwest Missouri, along and south of a Joplin
to Branson line.
The complex will move through the area through the mid morning
hours with the other concern being localized flash flooding.
Soils are saturated in several areas and stream flows are
elevated therefore it will not take as much rainfall to get some
flooding and/or river rises. 00z HREF continues to show 0.5 to
2 inches of rainfall with this complex across southern Missouri
with very localized pockets of 3-4 inches. The heaviest amounts
will likely remain southwest and south of Springfield, closer
to the Missouri/Arkansas border. The Flood Watch area still
looks good for this morning.
As we head into the afternoon, the complex of storms should be
east of Highway 65 and this area may see isolated showers and
storms fester through the afternoon as the llj veers into that
area. Have kept pops a little higher there for the afternoon
hours. Otherwise areas west of Highway 65 will likely see some
clearing with temps rebounding back into the upper 70s to near
80 with westerly winds.
Tonight: Another compact shortwave to the west and an
increasing low level jet will form another cluster of
thunderstorms across southern Kansas. This cluster will also
likely ride an instability gradient which could be in a similar
location as to this morning. It appears that this complex would
not arrive until closer to sunrise Saturday.
Saturday: The morning thunderstorm complex location remains
somewhat uncertain as some guidance keeps it much further south
while some move it right over the area. If it does move over the
area then there will be the potential for damaging winds and
localized flooding. Confidence is too low for a Flood Watch for
Saturday morning however we will need to monitor model trends.
POPS remain in the 50-80% range for this system.
Another thing to keep an eye on Saturday will be during the
afternoon as the shortwave moves through northern Missouri.
There are indications that if the morning cluster stays farther
south of the area then our area could destabilize a little
more, especially north of Springfield (MU CAPE potentially up
to 2000j/kg) with 0-6km shear around 40kts. This could open the
door to some strong to severe storms during the afternoon with
damaging winds and large hail. This is a low confidence scenario
but one we will be monitoring.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 240 AM CDT Fri Jun 6 2025
Sunday: The beginning of a pattern change takes shape with a
large upper level low moving southeast into the northern
plains. This looks to send a cold front into the area during the
day. Moisture levels and lift should allow for at least
isolated showers and thunderstorms. If the front moves in during
peak heating then enough instability and shear could cause
severe storms with the SPC now showing a Slight risk for severe
storms in the Day 3 Outlook. Pops are currently in the 30-50
percent range with this system.
Monday through Wednesday: Ensembles suggest that the upper low
will move into the Great Lakes with a northwest flow pattern and
high pressure which looks to provide some drier days.
Temperatures look near average with highs in the upper 70s to
lower 80s.
End of Next Week: There is a signal that the flow could turn
west to southwest towards the end of the week which would open
the door to increasing precip chances, especially Friday into
the weekend.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1243 AM CDT Fri Jun 6 2025
Confidence is high that a complex of showers and thunderstorms
will move into the TAF sites this morning and have used a tempo
group for the most likely period. This will reduce ceilings and
vis during this time period. We will also need to watch for some
isolated showers and storms late in the afternoon however
confidence is too low to include at this time. Winds will remain
light and variable this morning with a gradual turn to the west
northwest during the day.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 1 PM CDT this afternoon for KSZ101.
MO...Flood Watch until 1 PM CDT this afternoon for MOZ082-088-
090>097-101>105.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...BurchfieldHazardous weather outlook, Jun 6, 3:11 AM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 311 AM CDT Fri Jun 6 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 311 AM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Marginal hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Scattered thunderstorms will continue through this morning across the Rolla area. Hail up to the size of quarters, frequent lightning, and localized flooding are the main risks there. A complex of showers and thunderstorms will move into far southeastern Kansas and southwestern Missouri this morning. Damaging wind gusts up to 60mph, small hail, lightning and localized flooding will be the primary concerns across extreme southeastern Kansas and far southwestern Missouri this morning. This complex will likely weaken as it moves east of Highway 65 by this afternoon. A Flood Watch is in effect for portions of extreme southeastern Kansas and southern Missouri through 1pm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another round of thunderstorms could move into the area by Saturday morning, especially south of Interstate 44. Damaging wind gusts and localized flash flooding are the primary hazards however confidence is low with the track of this complex. Additional thunderstorms, some severe, could develop Saturday afternoon if enough heating develops. A cold front will move into the area Sunday afternoon which could cause additional strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and again Saturday. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:08 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 52 min |
| Jun 6, 5:47 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 43 min |
| Jun 6, 6:10 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 35 min |
| Jun 6, 6:18 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 42 min |
| Jun 6, 6:19 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 7 hr |
| Jun 6, 6:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 40 min |
| Jun 6, 6:56 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 49 min |
| Jun 6, 7:41 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 49 min |
| Jun 6, 8:14 AM CDT | Areal Flood Advisory | SGF | Dent, Greene, Texas, Webster, Wright | 6 hr |
| Jun 6, 9:16 AM CDT | River Flood Warning | SGF | Shannon | 34 hr |
| Jun 6, 9:16 AM CDT | River Flood Warning | SGF | Shannon | 30 hr |
| Jun 6, 9:27 AM CDT | River Flood Warning | SGF | Christian, Stone | 37 hr |
| Jun 6, 10:12 AM CDT | Flash Flood Warning | SGF | Webster, Wright | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.